Ive been taking aviane birth control for 8 months


Q: Ive been taking aviane birth control for 8 months. Due to a mixup with an old pack, i started my inactive pills 5days early (two days ago). Due to convenience, i would like to have my bleeding now. Is it safe to take the placebos a week early, then continue with a new pack? Will i be protected from pregnancy during this early placebo week?


A:   Hello,
Thanks for the query.

There is no protection ensured that starting inactive pills early will prevent a pregnancy. In fact it will increase the chances of pregnancy. In case you want your bleeding to start early you will have to stop all the pills after consulting your gynecologist personally. Hormonal pills can cause irregular cycles and lead to abnormal bleeding patterns if taken incorrectly or clubbed with other hormonal pills. It is better to stop the pills and use a back up method and restart the pills from next cycle.

Feel free to write back for further clarifications.
Hope this helped.

Comments / Follow Ups

Patient: Thank you for your response! Since only two days have passed, should i just continue with the active pills (by taking the two missed pills), then go straight onto a new pack, completely avoiding a period all together? Is a backup method necessary?
Doctor: Hello,
Thanks for the query.
You can take the missed pills and continue the next active pills if you are sure that you have not missed them beyond 2 days. If it is beyond 2 days, you will definitely need a back up. By doing so you will not have your cycles as well.
Be alert for early pregnancy symptoms in case of pill failure .
Hope this helped.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon